MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW RIGHT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW RIGHT SIZE 8; PROSTHESIS, KNEE
Model Number 42-5020-064-02
Medical Device Problem Codes Osseointegration Problem (3003); Insufficient Device Problem Information (3190); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Inadequate Osseointegration (2646)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an initial right knee procedure.Approximately eight months post implantation, the patient was revised for unknown reasons.During the surgery, it was observed that the polyethylene insert had pitting.All components were exchanged without complication.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: articular surface medial congruent (mc) right 10 mm height use with tibia sizes e-f/cr femur sizes 8-11, catalog#: 42522100810, lot#: 64427395.Tibia cemented 5 degree stemmed right size e, catalog#: 42532007102, lot#: 64786806.All poly patella cemented 32 mm diameter, catalog#: 42540000032, lot#: 64843526.Multiple mdr reports have been filed for this event, please see associated reports: 3007963827-2022-00034; 3007963827-2022-00037; 0002648920-2022-00027.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial right knee procedure.Approximately five months post implantation, the patient began experiencing increasing pain.Three months later, the patient was revised due to painful aseptic loosening.During the revision, the tibial and femoral components were noted to be grossly loose with minimal ingrowth/cement adhering to the bone.The polyethylene insert was also noted to have pitting.The articular surface, tibial component, and femoral component were replaced without complication.The patellar button was well-fixed, stable, and left in place.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: a4; b1; b4; b5; b7; d9; d10; g3; h2; h3; h6; h10.D10: medical product: biomet bc r 1x40 us: catalog#110035368, lot#f2701z34ca, qty x2.The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component (annex g) code is mechanical (g04) - femur.Visual examination of the returned tibial component identified signs of being implanted (scratched, wear, discolored).Foreign material was also found on the surface of the implant.Device history record was reviewed and no discrepancies related to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: office visit: presents with increasing severe pain, radiolucent line on the medial side of the tibial ap view; revision operational notes: grossly loose femoral and tibial implants, pitting of the poly, tibial and femoral components revised without complication root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW RIGHT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13474900
Report Number3007963827-2022-00038
Device Sequence Number14485395
Product Code MBH
UDI-Device Identifier00889024229945
UDI-Public(01)00889024229945(17)300926(10)64807816
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42-5020-064-02
Device Catalogue Number42502006402
Device Lot Number64807816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer02/18/2022
05/31/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/09/2022
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight104 KG